Alert archive / North Dakota / Tornado Warnings in 2025
Tornado Warning 9, NWS Bismarck, ND
NWS Bismarck, ND issued this tornado warning at Jun 20, 2025, 9:40 PM CDT for LaMoure County, North Dakota. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 20, 2025, 9:40 PM CDT (02:40 UTC)
- Expired
- Jun 20, 2025, 10:15 PM CDT
- In force
- 35 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 2.5 in
County LaMoure County, ND
The radar
The Aberdeen radar (KABR), 123 km from the middle of the area, began a volume at 02:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 20, 10:10 PM CDT | TORNADO | 12 N Verona, ND | Social media report and pictures of a brief tornado north of Verona and west of Highway 1. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 30 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 20, 7:54 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 2.7 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3967 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 1904 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 203 m²/s²
- 0-3 km storm-relative helicity
- 350 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 23.3
The text
As transmitted.
428
WFUS53 KBIS 210240
TORBIS
NDC045-210315-
/O.NEW.KBIS.TO.W.0009.250621T0240Z-250621T0315Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Bismarck ND
940 PM CDT Fri Jun 20 2025
The National Weather Service in Bismarck has issued a
* Tornado Warning for...
Northeastern LaMoure County in southeastern North Dakota...
* Until 1015 PM CDT.
* At 940 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Litchville, or 25 miles south of Valley City,
moving east at 30 mph.
HAZARD...Tornado and tennis ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
northeastern LaMoure County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4649 9829 4660 9833 4663 9830 4663 9804
4654 9803 4646 9804
TIME...MOT...LOC 0240Z 274DEG 25KT 4658 9820
TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.50 IN
$$
HEINERT2 follow-up statements
735
WWUS53 KBIS 210252
SVSBIS
Severe Weather Statement
National Weather Service Bismarck ND
952 PM CDT Fri Jun 20 2025
NDC045-210315-
/O.CON.KBIS.TO.W.0009.000000T0000Z-250621T0315Z/
LaMoure ND-
952 PM CDT Fri Jun 20 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT FOR
NORTHEASTERN LAMOURE COUNTY...
At 952 PM CDT, a severe thunderstorm capable of producing a tornado
was located 7 miles southeast of Litchville, or 24 miles south of
Valley City, moving east at 30 mph.
HAZARD...Tornado and golf ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
northeastern LaMoure County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4651 9817 4657 9824 4663 9819 4663 9804
4654 9803 4650 9803
TIME...MOT...LOC 0252Z 274DEG 25KT 4657 9808
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
$$
HEINERT224
WWUS53 KBIS 210315 RRA
SVSBIS
Severe Weather Statement
National Weather Service Bismarck ND
1015 PM CDT Fri Jun 20 2025
NDC045-210325-
/O.EXP.KBIS.TO.W.0009.000000T0000Z-250621T0315Z/
LaMoure ND-
1015 PM CDT Fri Jun 20 2025
...THE TORNADO WARNING FOR NORTHEASTERN LAMOURE COUNTY HAS EXPIRED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been allowed to expire.
A Tornado Watch remains in effect until 300 AM CDT for southeastern
North Dakota.
&&
LAT...LON 4651 9817 4657 9824 4663 9819 4663 9804
4654 9803 4650 9803
TIME...MOT...LOC 0315Z 274DEG 25KT 4656 9789
$$
HEINERTWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this tornado warning went out at Jun 20, 8:43 PM CDT, 57 minutes earlier. Its key messages:
- Scattered to numerous severe thunderstorms (risk level 3 out of 5) are possible late this evening into the overnight hours. The main hazards will be very large hail up to the size of tennis balls, damaging wind gusts to 80 mph, and a few tornadoes. A strong tornado is possible along the I-94 corridor from around Bismarck to Jamestown.
- There is a marginal risk (level 1 out of 5) for severe weather both Saturday and Sunday. Cooler and breezy conditions are expected Sunday.
- The active weather pattern continues, with additional chances for showers and thunderstorms next week along with temperatures trending cooler.
Area forecast discussion, Jun 20, 8:43 PM CDT, 57 minutes before
Area Forecast Discussion National Weather Service Bismarck ND 843 PM CDT Fri Jun 20 2025 .KEY MESSAGES... - Scattered to numerous severe thunderstorms (risk level 3 out of 5) are possible late this evening into the overnight hours. The main hazards will be very large hail up to the size of tennis balls, damaging wind gusts to 80 mph, and a few tornadoes. A strong tornado is possible along the I-94 corridor from around Bismarck to Jamestown. - There is a marginal risk (level 1 out of 5) for severe weather both Saturday and Sunday. Cooler and breezy conditions are expected Sunday. - The active weather pattern continues, with additional chances for showers and thunderstorms next week along with temperatures trending cooler. && .UPDATE... Issued at 838 PM CDT Fri Jun 20 2025 A tornado watch has been issued for much of central and eastern North Dakota until 3 AM Saturday morning. The atmosphere remains conducive for severe thunderstorms, including tornados across central and eastern North Dakota. Farther west, a large complex of storms is tracking through western and into central ND. Winds of over 90 mph have been reported within this line of storms. Be weather aware tonight. UPDATE Issued at 659 PM CDT Fri Jun 20 2025 Forecast thinking for this evening's severe threat remains unchanged from earlier Mesoscale Discussion above. The most intense supercell has remained just across the South Dakota border thus far, and right moving Bunkers vectors would keep it just south. Storms to the north are showing signs of intensifying though. The most likely outcome is for congealing into a linear system with bowing segments as it approaches south central North Dakota mid to late evening. We are also now starting to see attempts at convective initiation along an elevated warm front southwest of Jamestown. If convection can become fully established in this part of the state, explosive growth into severe convection could occur. && .DISCUSSION... Issued at 255 PM CDT Fri Jun 20 2025 Currently, broad upper level ridge anchored just east of the Great Plains today, with ridging over eastern North Dakota and southwest flow aloft across the western Dakotas. An elevated Severe Weather risk remains for much of western and central North Dakota this afternoon and evening, with robust CAPE and wind shear. Height falls will start to spread across the western Dakotas later this afternoon and evening as a mid level S/WV lifts northeast into the region. CAMs have been fluctuating the past several hours, but it appears a more likely scenario is for convection initializing across southeast Montana/southwestern North Dakota just ahead of the wave, then moving/propagating east-northeast into western and central ND by around and after 22-23z or so, along to just north of a west to east orientated warm front. Noticed a CU field flaring up in southeast MT the past hour. The chances for initial discrete convection over south central and southeastern ND appears minimal with BUFKIT sounding analysis indicating a rather stout capping inversion. At the same time, hodographs south central and southeast along the warm front continue to depict favorable shear/helicity highly favorable for rotating storms and possible tornadoes, especially if convection remains discrete and lasts into the evening when hodographs become even more supportive of strong low level rotation. But, as mentioned, CAMs support convective initialization southwest, morphing into a wind threat if bowing lines form. Will need to monitor closely for storm mode through the evening as anything sfc based south central/southeast could become problematic. Models take storms quickly east out of our area by around 06z tonight, though another embedded wave may lead to additional thunderstorm activity west overnight and into Saturday morning. A few elevated strong to severe storms could be possible with this activity as MUCAPE is forecast to still range from 1000 to 2000 J/kg with deep layer shear remaining robust up to 60 knots. These storms may continue or re-develop into Sat afternoon across the north along an instability gradient but are favored to remain elevated in nature. Large hail would likely be the main threat with this activity but a few damaging wind gusts would also be possible. Instability on Saturday is much stronger further south, but limited forcing and capping should keep convection from developing there. Strong southwest flow aloft on Sunday with multiple embedded S/WVs moving through in flow aloft will maintain a chance for showers and thunderstorms. Despite cooler conditions and less CAPE, cannot rule out a marginal risk (via SPC) for a few strong storms with 0-6km shear ranging from 50-75 kts. Any CAPE will be decreasing from west to east though, so any robust storms would have to be within the trailing instability corridor. Upper trough over the western CONUS next week will maintain southwest flow aloft and an active weather pattern. Temperatures trend cooler Sunday and onwards, with continued chances for showers and a few thunderstorms each day. Windy conditions also for Sunday as the initial cold front moves through the general region. && .AVIATION /00Z TAFS THROUGH 00Z SUNDAY/... Issued at 659 PM CDT Fri Jun 20 2025 Scattered to numerous strong to severe thunderstorms are possible across much of western and central North Dakota this evening, especially across the southern half of the area. The most intense storms will be capable of very large hail and wind gusts as high as 60-65 kts. Categorical visibility restrictions can be expected with any storm. Another batch of thunderstorms could cross northwest North Dakota early Saturday morning, but these are less likely to be severe. MVFR/IFR ceilings are forecast to develop across much of western and north central North Dakota later tonight into Saturday morning, and patchy fog cannot be ruled out at any location. Outside of storms, winds will mostly be northerly to easterly around 10 kts. && .BIS WATCHES/WARNINGS/ADVISORIES... None. && UPDATE...TWH DISCUSSION...NH AVIATION...Hollan
Hazardous weather outlook, Jun 20, 7:18 PM CDT, 2 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Bismarck ND 718 PM CDT Fri Jun 20 2025 NDZ010>013-017>023-025-031>037-040>048-050-051-220030- Mountrail-Ward-McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean- Sheridan-Wells-Foster-Golden Valley-Billings-Stark-Morton- Burleigh-Kidder-Stutsman-Slope-Hettinger-Grant-Bowman-Adams-Sioux- Emmons-Logan-La Moure-McIntosh-Dickey- 718 PM CDT Fri Jun 20 2025 /618 PM MDT Fri Jun 20 2025/ This Hazardous Weather Outlook is for portions of north central North Dakota, northwest North Dakota, south central North Dakota, southeast North Dakota, and southwest North Dakota. .DAY ONE...Tonight Numerous severe thunderstorms are possible this evening and tonight. Very large hail up to tennis ball size, damaging winds to 80 mph, and a few tornadoes are all possible. A tornado or two could become strong along the Interstate 94 corridor from around Bismarck to Jamestown. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Isolated severe thunderstorms are also possible on Saturday and Sunday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report severe weather to the National Weather Service at 701-223-4582. NDZ001>005-009-220030- Divide-Burke-Renville-Bottineau-Rolette-Williams- 718 PM CDT Fri Jun 20 2025 This Hazardous Weather Outlook is for portions of north central North Dakota and northwest North Dakota. .DAY ONE...Tonight Scattered severe thunderstorms are possible this evening and tonight. Large hail up to golf ball size and damaging winds to 70 mph are the main expected hazards. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Isolated severe thunderstorms are also possible on Saturday and Sunday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report severe weather to the National Weather Service at 701-223-4582. Hollan
In the hours before
Local storm report, Jun 20, 9:23 PM CDT, 17 minutes before
Preliminary Local Storm Report
National Weather Service Bismarck ND
923 PM CDT Fri Jun 20 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0917 PM Tstm Wnd Gst 1 SSE Sanger 47.17N 100.99W
06/20/2025 M64 MPH Oliver ND Mesonet
10 meter measured gust NDAWN Sanger 1S.
&&
MEJLocal storm report, Jun 20, 9:24 PM CDT, 16 minutes before
Preliminary Local Storm Report
National Weather Service Bismarck ND
924 PM CDT Fri Jun 20 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0918 PM Tstm Wnd Gst 6 N Bismarck 46.90N 100.79W
06/20/2025 M67 MPH Burleigh ND Mesonet
Mesonet station CW2059 6 N Bismarck.
&&
MEJLocal storm report, Jun 20, 9:29 PM CDT, 11 minutes before
Preliminary Local Storm Report
National Weather Service Bismarck ND
929 PM CDT Fri Jun 20 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0919 PM Tstm Wnd Gst 2 W Lincoln 46.77N 100.75W
06/20/2025 M66 MPH Burleigh ND ASOS
ASOS station KBIS Bismarck Airport.
&&
MEJLocal storm report, Jun 20, 9:30 PM CDT, 10 minutes before
Preliminary Local Storm Report
National Weather Service Bismarck ND
930 PM CDT Fri Jun 20 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM Tstm Wnd Gst 3 NNE Cannon Ball 46.44N 100.57W
06/20/2025 M67 MPH Emmons ND Mesonet
10 meter wind gust NDAWN Livona 5S.
&&
MEJLocal storm report, Jun 20, 9:34 PM CDT, 6 minutes before
Preliminary Local Storm Report
National Weather Service Bismarck ND
934 PM CDT Fri Jun 20 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM Tstm Wnd Gst 2 WNW Bismarck 46.82N 100.83W
06/20/2025 M82 MPH Burleigh ND Mesonet
Measured wind gust from Bismarck I-94 bridge
NDDOT site.
&&
MEJLocal storm report, Jun 20, 9:40 PM CDT, 0 minutes before
Preliminary Local Storm Report
National Weather Service Bismarck ND
940 PM CDT Fri Jun 20 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM Tstm Wnd Gst 3 SSW Temvik 46.33N 100.28W
06/20/2025 M96 MPH Emmons ND Mesonet
10 meter measured gust NDAWN 5NW Linton.
&&
MEJThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 7:09 PM CDT | Severe Thunderstorm Warning | BIS | Adams, Bowman, Hettinger, Slope | 66 min |
| Jun 20, 7:19 PM CDT | Severe Thunderstorm Warning | BIS | Billings, Dunn, Stark | 26 min |
| Jun 20, 7:30 PM CDT | Severe Thunderstorm Warning | BIS | Billings, Dunn, Slope, Stark | 60 min |
| Jun 20, 7:42 PM CDT | Special Weather Statement | BIS | Stutsman | 18 min |
| Jun 20, 7:46 PM CDT | Severe Thunderstorm Warning | BIS | Stutsman | 59 min |
| Jun 20, 8:03 PM CDT | Severe Thunderstorm Warning | BIS | Adams, Grant, Hettinger, Morton, Sioux, Stark | 57 min |
| Jun 20, 8:04 PM CDT | Severe Thunderstorm Warning | BIS | Dunn, McLean, Mercer, Morton, Oliver, Stark | 56 min |
| Jun 20, 8:10 PM CDT | Severe Thunderstorm Warning | BIS | Stutsman | 53 min |
| Jun 20, 8:13 PM CDT | Severe Thunderstorm Warning | BIS | Dunn, Mercer, Morton, Stark | 32 min |
| Jun 20, 8:20 PM CDT | Severe Thunderstorm Warning | BIS | Grant, Morton | 25 min |
| Jun 20, 8:25 PM CDT | Severe Thunderstorm Warning | BIS | LaMoure, Stutsman | 40 min |
| Jun 20, 8:31 PM CDT | Tornado Warning | BIS | Stutsman | 29 min |
| Jun 20, 8:38 PM CDT | Tornado Warning | BIS | Grant, Morton | 27 min |
| Jun 20, 8:40 PM CDT | Tornado Warning | BIS | LaMoure, Stutsman | 35 min |
| Jun 20, 8:45 PM CDT | Severe Thunderstorm Warning | BIS | Morton, Oliver | 30 min |
| Jun 20, 8:48 PM CDT | Severe Thunderstorm Warning | BIS | Grant, Morton, Sioux | 27 min |
| Jun 20, 8:55 PM CDT | Tornado Warning | BIS | Burleigh, McLean, Morton, Oliver | 35 min |
| Jun 20, 8:58 PM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Emmons, Morton, Oliver | 62 min |
| Jun 20, 9:01 PM CDT | Severe Thunderstorm Warning | BIS | Burleigh, McHenry, McLean, Mercer, Oliver, Sheridan and 1 more | 44 min |
| Jun 20, 9:15 PM CDT | Tornado Warning | BIS | LaMoure, Stutsman | 30 min |
| Jun 20, 9:19 PM CDT | Severe Thunderstorm Warning | BIS | Emmons, Sioux | 56 min |
| Jun 20, 9:36 PM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Emmons, Kidder, Logan, Stutsman | 54 min |
| Jun 20, 9:37 PM CDT | Tornado Warning | BIS | Burleigh, Sheridan | 23 min |
| Jun 20, 9:44 PM CDT | Severe Thunderstorm Warning | BIS | Burleigh, McHenry, McLean, Mercer, Oliver, Pierce and 2 more | 61 min |
| Jun 20, 10:00 PM CDT | Tornado Warning | BIS | Burleigh, Sheridan | 30 min |
| Jun 20, 10:07 PM CDT | Tornado Warning | BIS | Kidder, Stutsman | 38 min |
| Jun 20, 10:12 PM CDT | Severe Thunderstorm Warning | BIS | Dickey, McIntosh | 33 min |
| Jun 20, 10:21 PM CDT | Severe Thunderstorm Warning | BIS | Foster, Kidder, LaMoure, Logan, Stutsman, Wells | 54 min |
| Jun 20, 10:29 PM CDT | Tornado Warning | BIS | Stutsman | 31 min |
| Jun 20, 10:36 PM CDT | Tornado Warning | BIS | Sheridan, Wells | 24 min |
| Jun 20, 10:40 PM CDT | Severe Thunderstorm Warning | BIS | Dickey | 50 min |
| Jun 20, 10:42 PM CDT | Tornado Warning | BIS | Foster | 18 min |
| Jun 20, 10:46 PM CDT | Tornado Warning | BIS | Wells | 29 min |
| Jun 20, 10:48 PM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Kidder, Sheridan, Wells | 57 min |
| Jun 20, 11:05 PM CDT | Areal Flood Advisory | BIS | Burleigh, McLean, Sheridan | 5 hr |
| Jun 20, 11:10 PM CDT | Severe Thunderstorm Warning | BIS | Foster, Kidder, Stutsman, Wells | 65 min |
| Jun 20, 11:12 PM CDT | Severe Thunderstorm Warning | BIS | LaMoure | 33 min |
| Jun 20, 11:36 PM CDT | Severe Thunderstorm Warning | BIS | Kidder, Stutsman | 54 min |
| Jun 21, 12:09 AM CDT | Severe Thunderstorm Warning | BIS | Foster, Kidder, Stutsman, Wells | 66 min |
| Jun 21, 12:25 AM CDT | Severe Thunderstorm Warning | BIS | Stutsman | 50 min |
Nearby
Tornado Warnings in North Dakota, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.